Monday, November 24, 2014

I hate myself for going on Yasmin

I have had a terrible experience with Yasmin. I started it in September this year (2014). Before this I was on Levelyn ED since 2008.

I decided to switch to Yasmin because of the so called benefits such as clearer skin, lighter periods etc. When I asked my doctor if he could prescribe this pill he did not hesitate at all. He didn't ask me any questions about my health or whether I had a history of anxiety or bloods clots or anything. This made me believe that this pill wouldn't be so bad. I assumed that if it had bad side effects he would have told me. I soon learned how wrong I was. 

As soon as I began taking Yasmin I was very thirsty, dehydrated all the time. I thought perhaps I was not drinking enough water. Note that I only ever drink water and ONE cup of coffee a day - I do not drink much alcohol, except maybe one glass of wine a month, nor any soft drinks. No matter how much water I drank I could not rehydrate myself.

I had a feeling that the dehydration was the result of the Yasmin but I ignored it as I did not think it was anything major. After a couple of weeks I no longer felt dehydrated. Instead, I begun feeling anxious and with this I had diarrhea. In the past, I have had very mild anxiety with diarrhea (I now believe this is from my other birth control pill) but it was never this bad. I was not sure if it was the diarrhea causing the anxiety or the other way around. At first it happened every couple of days and on weekends when I was catching up with friends. I thought this was just me being silly so I took gastro-stop (anti-diarrhea medication) and ignored it. After about a month, I was waking up with diarrhea every morning which continued into the day and would re-occur at night. I was having full on panic attacks for absolutely no reason at all. I thought I was going crazy. I could not eat with fear of going to the bathroom and lost weight.

Eventually it all got so bad and I started doing research on Yasmin. I worked out that it was the Yasmin that was making me like this. I decided it was time to stop. That was when everything went down hill.

Monday, October 20th, this year was my first day without Yasmin. I was still feeling somewhat anxious but I was happy that I stopped taking Yasmin and was looking forward to getting back to normal again. On Tuesday I felt worse, having a panic attack at work. When I got home from work I had terrible anxiety and diarrhea. On Wednesday, I felt even worse and left work early to go home. I thought that perhaps I had gastro or a stomach bug (it was this bad).

On that Wednesday everything changed.

Once I got home I had a horrible panic attack and it lasted for hours. I had chronic diarrhea and could not even have a sip of water without going to the bathroom. I was also nauseous. My entire body was trembling and my heart was palpitating and felt as though it was going to jump out of my chest. I had never felt like this before, EVER! I was rushed to the emergency room and put on a drip immediately. I had every sort of test performed on me imaginable. All of my tests came out perfect. The doctor told me I was perfectly fine and that I probably had a bug, to drink lots of water and I would be fine. I told him that I had stopped taking Yasmin and done research on this - I asked if this was the withdrawal symptoms of stopping Yasmin. He said no.

The next day I felt slightly better but as it got later in the day I was exactly the same again. And, once again I was rushed to the emergency room. I had more tests done and they told me I was fine and probably had a bug. I told the doctor about the Yasmin and he ignored me. I was sent home after the tests came back fine and I had a drip as well as morphine to calm me down.

I have not been in the hospital since then but my symptoms have not really gone away. I admit that I am better than I was but to this day (it has been almost one month) I have had diarrhea and some anxiety daily. I have seen a doctor about this TWICE. on the first occasion he told me this was not the result of Yasmin. He said the symptoms I was having were too severe to be related to Yasmin. On the second occasion, he told me that MAYBE this was the result of Yasmin but this was "rare". He said I would be fine after another week. He was wrong.

I have no idea what to do. I spend hours everyday crying and have had thoughts of ending my life. I cannot enjoy the things I used to enjoy and I hate myself for going on Yasmin. I refuse to take any other pills or to put any other chemicals in my body. I feel like I will never get better. I feel like there is something wrong with me even though I know Yasmin is the root of my problems. I know it has only been just under a month but how long will this last? I have been taking various vitamins and minerals but nothing seems to help.

I hate that doctors won't admit that we are suffering from Yasmin side effects. It's not fair.

I have days where I am positive and feel like I will be fine. Then on other days I feel like I am just getting worse all over again. I don't know how to help myself and its not fair that I am putting my family, friends and boyfriend through this. I have had thoughts of breaking up with my boyfriend so he doesn't have to see me like this.

Any advice will really help and I would really appreciate to hear some success stories from women who have experienced similar symptoms and recovered.

Thank you.
Adelaide, South Australia